Exceptional hyperbolic 3-manifolds

David Gabai, Maria Trnkova

Research output: Contribution to journalArticlepeer-review

2 Scopus citations


We correct and complete a conjecture of D. Gabai, R. Meyerhoff and N. Thurston on the classification and properties of thin tubed closed hyperbolic 3-manifolds. We additionally show that if N is a closed hyperbolic 3-manifold, then either N=Vol3 or N contains a closed geodesic that is the core of an embedded tube of radius log(3)=2.

Original languageEnglish (US)
Pages (from-to)703-730
Number of pages28
JournalCommentarii Mathematici Helvetici
Issue number3
StatePublished - 2015

All Science Journal Classification (ASJC) codes

  • General Mathematics


  • Hyperbolic three-manifolds
  • Length and ortholength spectra
  • Snap


Dive into the research topics of 'Exceptional hyperbolic 3-manifolds'. Together they form a unique fingerprint.

Cite this